Article Text

Download PDFPDF
Giant cell arteritis associated with PD-1 inhibition

Abstract

A 50-year-old woman was referred to rheumatology for new onset polyarthralgia and headache. She had a history of metastatic lung adenocarcinoma and was started on treatment with the programmed death 1 receptor (PD-1) antagonist pembrolizumab 2 months prior. Examination revealed left temporal artery tenderness and hand synovitis. Investigations revealed enlarged temporal artery on ultrasound imaging. On steroid treatment, she had resolution of symptoms, but due to significant steroid side effects required methotrexate and her PD-1 antagonist therapy was continued in consultation with her oncologist. Her malignant disease has remained stable, and she has improved functional status.

  • vasculitis
  • lung cancer (oncology)

Statistics from Altmetric.com

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.